Alert archive / Texas / Tornado Warnings in 2024
Tornado Warning 9, NWS Fort Worth, TX
NWS Fort Worth, TX issued this tornado warning at Apr 26, 2024, 12:04 PM CDT for Bosque County, Hill County, McLennan County, Texas. It was in force for 41 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 26, 2024, 12:04 PM CDT (17:04 UTC)
- Expired
- Apr 26, 2024, 12:45 PM CDT
- In force
- 41 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties Bosque County, TX, Hill County, TX, McLennan County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 101 km from the middle of the area, began a volume at 17:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 26, 12:23 PM CDT | TORNADO | 6 Ssw Gholson, TX | A brief EF-0 tornado occurred along Wisdom Ct west of Waco. Fences were damaged and large tree limbs were broken. Maximum estimated winds were 80 mph. |
| Apr 26, 12:26 PM CDT | TORNADO | 5 S Gholson, TX | Tornado pictures and damage reports from the China Springs area. Time estimated. |
| Apr 26, 12:26 PM CDT | TORNADO | 6 S Gholson, TX | A second tornado from the same supercell occurred west of Waco damaging neighborhoods on either side of Wortham Bend Road near China Spring Rd. Damage in these neighborhoods consisted of damaged trees, downed fences, broken windows, and mostly minor roof damag |
| Apr 26, 12:48 PM CDT | TORNADO | 3 Se West, TX | Another tornado developed north of Tours, just west of Berger Road. This tornado initially damaged trees and a shed, but strengthened as it crossed Czech Hall Road. The tornado hit a property on County Line Road causing EF-2 damage to a barn and a shop on the |
| Apr 26, 12:48 PM CDT | TORNADO | 3 Sse West, TX | A brief, EF-0 tornado damaged trees west of Heritage Pkwy and south of Easy Rd northwest of Tours. Maximum estimated winds were 75 mph. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this tornado warning; the first came 19 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 26, 10:12 AM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 5.1 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1752 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 583 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 344 m²/s²
- 0-3 km storm-relative helicity
- 430 m²/s²
- Significant tornado parameter
- 3.5
- Supercell composite
- 17.2
The text
As transmitted.
242
WFUS54 KFWD 261704
TORFWD
TXC035-217-309-261745-
/O.NEW.KFWD.TO.W.0009.240426T1704Z-240426T1745Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Fort Worth TX
1204 PM CDT Fri Apr 26 2024
The National Weather Service in Fort Worth has issued a
* Tornado Warning for...
Central McLennan County in central Texas...
Southeastern Bosque County in central Texas...
South central Hill County in central Texas...
* Until 1245 PM CDT.
* At 1204 PM CDT, a severe thunderstorm capable of producing a
tornado was located over Crawford, or near McGregor, moving
northeast at 35 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Waco around 1210 PM CDT.
Lake Waco around 1215 PM CDT.
Other locations impacted by this tornadic thunderstorm include Rock
Creek, Axtell, Gholson, Willow Grove, Elm Mott, Tours, Wiggins, Ross,
Leroy, and China Spring.
This includes Interstate 35 between mile markers 335 and 352.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Fort Worth.
&&
LAT...LON 3160 9756 3182 9731 3183 9712 3171 9692
3171 9693 3165 9689 3142 9748
TIME...MOT...LOC 1704Z 235DEG 30KT 3154 9743
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
Gordon1 follow-up statement
503
WWUS54 KFWD 261724
SVSFWD
Severe Weather Statement
National Weather Service Fort Worth TX
1224 PM CDT Fri Apr 26 2024
TXC035-217-309-261745-
/O.CON.KFWD.TO.W.0009.000000T0000Z-240426T1745Z/
McLennan TX-Bosque TX-Hill TX-
1224 PM CDT Fri Apr 26 2024
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1245 PM CDT FOR NORTHERN
MCLENNAN...SOUTHEASTERN BOSQUE AND SOUTH CENTRAL HILL COUNTIES...
At 1224 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Lake Waco, or 7 miles northwest of Waco, moving
northeast at 35 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Waco around 1230 PM CDT.
West around 1245 PM CDT.
Other locations impacted by this tornadic thunderstorm include Rock
Creek, Axtell, Gholson, Willow Grove, Elm Mott, Tours, Wiggins, Ross,
Leroy, and China Spring.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! If you are outdoors, in a mobile home, or in a
vehicle, move to the closest substantial shelter now! Get to an
interior room on the lowest floor of a sturdy building and avoid
windows.
If a tornado or other severe weather is spotted, report it to the
National Weather Service or your local nearest law enforcement agency
who will send your report. This act may save lives of others in the
path of dangerous weather.
&&
LAT...LON 3182 9731 3183 9712 3171 9692 3171 9693
3167 9690 3153 9733 3170 9745
TIME...MOT...LOC 1724Z 234DEG 30KT 3164 9728
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
GordonWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this tornado warning went out at Apr 26, 5:58 AM CDT, 6 hours 6 minutes earlier.
Area forecast discussion, Apr 26, 5:58 AM CDT, 6 hours 6 minutes before
Area Forecast Discussion National Weather Service Fort Worth TX 558 AM CDT Fri Apr 26 2024 ...New Short Term, Aviation... .SHORT TERM... /NEW/ Update: The northern cluster of storms mentioned below has maintained its intensity overnight and is currently moving across the Red River. While the strongest storms should remain in Oklahoma, an isolated severe storm will be possible over the next few hours. In addition to this, training storms may lead to localized flooding within our Red River counties. The southern complex mentioned below struggled to organize into anything more than a few showers due to strong convective inhibition. The cap is projected to weaken over the next few hours, which should allow for storms to blossom across most of the eastern half of the forecast area by mid-late morning. Bonnette Previous Discussion: /Through Friday Night/ A period of active weather will unfold early this morning and continue for the next few days. Thunderstorms developed last night over the Caprock Escarpment and have moved east-northeast through the pre-dawn hours. As of this writing, there are two distinct areas we're watching...one is currently near Guthrie and another is west of San Angelo. The northern cluster will have the highest severe potential, with damaging winds and large hail being the main threats. This cluster may skirt across our far northwestern counties early this morning, but a bulk of the activity should remain to our north and northwest. The southernmost cluster struggled to organize for most of the night, but should blossom as it moves east into more positively buoyant air. We expect it to move into our forecast area near sunrise and approach the I-35 corridor near the morning commute. Storm coverage should increase as the cluster moves into and east of the I-35 corridor once it taps into ongoing low-level warm advection and erodes the capping that currently overspreads the region. We expect a blossoming of loosely-organized convection east of I-35 this morning continuing into the afternoon, slowly moving east this afternoon. There will be a low severe threat with this activity, with large hail being the main threat and a lower threat of damaging wind gusts. The tornado threat will be highest to our east and northeast, but it is non-zero in our area. There is also a risk of flooding this morning into the early afternoon. Low confidence about the coverage of storms precludes issuance of a flood watch...but isolated instances of minor flooding or urban flash flooding will be possible if training storms develop. The aforementioned activity will largely take place along/ahead of a leading shortwave trough. On the surface, a dryline currently over West Texas is expected to move into our forecast area this afternoon. The boundary is forecast to stall within ~25 miles of Montague, Mineral Wells, and Goldthwaite. The morning activity will stabilize the airmass...but clearing early in the afternoon may provide enough recovery for isolated storms to develop along the boundary late in the afternoon. Any storms that are able to develop will be capable of becoming discrete supercells capable of producing large hail, damaging wind gusts, and possibly a tornado. This is a conditional severe threat, with our confidence of any storm developing ~20%. Any storms should weaken as they move east of the dryline into more stable air and dissipate after sunset. Bonnette && .LONG TERM... /Issued 313 AM CDT Fri Apr 26 2024/ /Saturday Onward/ Large hail, damaging winds, a few tornadoes and flash flooding will all be a threat Saturday and Sunday as 2 rounds of storms are possible. Round 1 - Saturday Afternoon The severe weather threat during the day on Saturday will remain conditional, and it's quite possible we see no storms until the evening hours as the main trough inches closer to our region (more on that below). The thermodynamic and kinematic environment atop our region suggests there will be a threat for severe weather, **should storms develop**. With a highly unstable atmosphere, steep mid- level lapse rates and sufficient effective shear, any storm would likely exhibit rotating updrafts that could produce large hail, damaging winds and even a few tornadoes. There continues to be some question as to the strength of the capping inversion, especially in the afternoon. Should the cap remain fairly strong, storms are unlikely to develop. However, a weak or non-existent cap would allow for updrafts to quickly strengthen should there be a source of lift. With the strongest forcing for ascent still across NM and far W Texas during the day, we'll have to rely on daytime heating for any storm development. More low-level clouds would likely to delay or inhibit afternoon convection. The inverse is also true...breaks in the clouds would increase the potential for storms to develop. If storms develop, any convection that persists into the late afternoon/evening hours will see an heightened potential for a tornado or two. We'll have to continue to monitor the higher resolution guidance as confidence in afternoon convection remains low. Round 2 - Saturday Night - Sunday Confidence in thunderstorms impacting North and Central Texas Saturday night is high as strong forcing for ascent moves closer to our region. With increasing southerly flow, moisture content will be on the rise overnight. A highly unstable atmosphere, strong low-level shear and increasing forcing for ascent will lead to the development of severe thunderstorms along a dryline. With the dryline just west of our region around sunset, convective initiation is likely to occur just outside of our area. This activity, although initially supercellular in nature, will merge in to a line of storms that will sweep eastward across much of our region. The line of storms is likely to be N-S oriented, moving eastward through the early Sunday morning hours. Damaging wind gusts and large hail would be the main hazards. However, with 40+ knots of 0-3km shear in place, there will be a low threat for QLCS tornadoes. Any segment of the line that gains a more NW-SE orientation will be able to maximize the available vorticity, increasing the potential for a quick spin-up. Additionally, there will be a risk for heavy rainfall across portions of North Texas. The risk for flash flooding will be highest along the Red River, where a few locations may pick up as much 3+ inches of rain in a short period of time. Given the nocturnal nature of this event, it's important to pay attention while driving as flooded roads are much harder to spot at night. Remember, if you encounter a flooded road, Turn Around, Don't Drown. By sunrise Sunday, the I-35 corridor is likely going to be experiencing the line of thunderstorms. There will be a continued threat for large hail and damaging winds. By this time, slightly weaker low-level shear will be in place, slightly reducing the tornado potential. Nonetheless, an isolated embedded tornado cannot be ruled out. The dryline will stall before exiting our region, then retreat northwestward through the day. This will keep North and Central Texas in a moist environment with additional storm chances in the afternoon. The severe weather threat Sunday will mainly be along and east of I-35, where instability will be the highest. Monday Onward Deep southerly flow will continue across the region, keeping the potential for diurnally driven convection alive Monday through Wednesday. Compact impulses will be moving overhead, leading to occasional showers and storms. Weak shear each day will likely keep the severe weather threat low, however, a strong storm or two cannot be ruled out. The main hazards would be small hail and gusty winds. There remains fairly good agreement that a cold front will be pushing southward across the Plains, arriving to our region Thursday afternoon. With plenty of moisture expected, we'll have to monitor the parameter space as yet another severe day is possible. Details in timing/hazards will become more clear in the coming days. Hernandez && .AVIATION... /NEW/ /12Z TAFs/ We have maintained VCTS and a TEMPO for TS at the D10 and ACT terminals in the 12Z TAFs, but our confidence of this is waning. Forecast soundings and CAM guidance continues to point toward an increase of convective activity near the airports over the next few hours, but we will reassess when our morning sounding data starts populating in the next 30 mins to hour. If storms develop, this likely will not be a "one and done" storm event, meaning redevelopment after the initial storms will be likely before all convection moves east early this afternoon. Improving flight conditions are expected after the storms move east. There is a 15% chance of additional isolated storms developing late in the day, but most of this activity should remain west of the TAF terminals. Another surge of MVFR stratus is expected tonight. Bonnette && .PRELIMINARY POINT TEMPS/POPS... Dallas-Ft. Worth 81 71 80 66 77 / 70 10 30 80 70 Waco 79 71 82 66 74 / 50 20 20 60 80 Paris 76 69 80 66 74 / 90 20 30 60 90 Denton 81 70 80 64 77 / 70 10 50 90 70 McKinney 78 70 80 66 75 / 80 10 30 80 80 Dallas 81 71 81 67 76 / 70 10 30 80 80 Terrell 77 70 81 67 74 / 70 10 20 60 80 Corsicana 76 71 82 69 76 / 60 10 20 50 80 Temple 80 71 82 67 75 / 50 20 20 50 80 Mineral Wells 86 69 79 63 80 / 50 20 50 90 40 && .FWD WATCHES/WARNINGS/ADVISORIES... None. &&
Hazardous weather outlook, Apr 26, 11:46 AM CDT, 18 minutes before
Hazardous Weather Outlook National Weather Service Fort Worth TX 1146 AM CDT Fri Apr 26 2024 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-271215- Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin- Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas- Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell- Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro- Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone- Leon-Milam-Robertson- 1146 AM CDT Fri Apr 26 2024 This Hazardous Weather Outlook is for North and Central Texas. .DAY ONE...This Afternoon and Tonight. Thunderstorms will continue to develop through the afternoon and evening hours mainly along the I-35 corridor and will move into East Texas into the evening. Large hail, damaging winds, and a few tornadoes will all be possible with these storms. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. The severe threat will increase once again late Saturday afternoon through Sunday morning across North Texas as another round of thunderstorms is expected. Large hail, damaging winds, and a few tornadoes will be possible. In addition, locally heavy rainfall may cause flash flooding across parts of North Texas. There will be a chance for thunderstorms on Sunday afternoon and evening as well, mainly east of I-35. A few of these storms could be severe with damaging winds and large hail. On and off storm chances will continue through the weekend. Lightning and brief heavy rain will be the main threats. .SPOTTER INFORMATION STATEMENT... Timely reports of severe weather and flooding will be appreciated through the weekend.
In the hours before
Local storm report, Apr 26, 10:45 AM CDT, 1 hour 19 minutes before
Preliminary Local Storm Report
National Weather Service Fort Worth TX
1045 AM CDT Fri Apr 26 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1036 AM Hail Blue Mound 32.85N 97.34W
04/26/2024 M0.75 Inch Tarrant TX Trained Spotter
Penny size hail in Blue Mound.
&&
MASThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 26, 4:23 AM CDT | Special Weather Statement | FWD | Montague | 52 min |
| Apr 26, 9:46 AM CDT | Severe Thunderstorm Warning | FWD | Hood, Johnson, Somervell | 20 min |
| Apr 26, 10:04 AM CDT | Severe Thunderstorm Warning | FWD | Lampasas | 41 min |
| Apr 26, 10:38 AM CDT | Severe Thunderstorm Warning | FWD | Coryell, Lampasas | 67 min |
| Apr 26, 10:44 AM CDT | Tornado Warning | FWD | Bell, Coryell, Lampasas | 46 min |
| Apr 26, 11:18 AM CDT | Severe Thunderstorm Warning | FWD | Bosque, Coryell, Hamilton | 27 min |
| Apr 26, 11:23 AM CDT | Tornado Warning | FWD | Coryell, McLennan | 52 min |
| Apr 26, 12:01 PM CDT | Severe Thunderstorm Warning | FWD | Dallas, Ellis, Johnson, Tarrant | 44 min |
| Apr 26, 12:37 PM CDT | Tornado Warning | FWD | Hill, McLennan | 38 min |
| Apr 26, 1:09 PM CDT | Tornado Warning | FWD | Hill, Navarro | 51 min |
| Apr 26, 1:20 PM CDT | Severe Thunderstorm Warning | FWD | Bosque, Hill | 55 min |
| Apr 26, 1:32 PM CDT | Tornado Warning | FWD | Hill | 43 min |
| Apr 26, 1:52 PM CDT | Tornado Warning | FWD | Ellis, Navarro | 38 min |
| Apr 26, 2:24 PM CDT | Flood Watch | FWD | Anderson, Bosque, Collin, Cooke, Dallas, Delta and 30 more | 53 hr |
| Apr 26, 2:30 PM CDT | Tornado Warning | FWD | Ellis, Henderson, Kaufman | 14 min |
| Apr 26, 3:01 PM CDT | Tornado Warning | FWD | Hill | 44 min |
| Apr 26, 3:17 PM CDT | Flash Flood Warning | FWD | Ellis, Hill, Navarro | 3 hr |
| Apr 26, 3:34 PM CDT | Severe Thunderstorm Warning | FWD | Ellis, Hill, Navarro | 56 min |
| Apr 26, 3:46 PM CDT | Flash Flood Warning | FWD | Kaufman | 4 hr |
| Apr 26, 3:49 PM CDT | Severe Thunderstorm Warning | FWD | Henderson, Hunt, Kaufman, Rains, Van Zandt | 41 min |
| Apr 26, 4:20 PM CDT | Tornado Warning | FWD | Kaufman, Van Zandt | 40 min |
| Apr 26, 4:29 PM CDT | Severe Thunderstorm Warning | FWD | Henderson, Hunt, Kaufman, Rains, Van Zandt | 61 min |
| Apr 26, 4:40 PM CDT | Severe Thunderstorm Warning | FWD | Hopkins | 37 min |
| Apr 26, 4:47 PM CDT | Flash Flood Warning | FWD | Rains, Van Zandt | 3 hr |
| Apr 26, 4:48 PM CDT | Tornado Warning | FWD | Van Zandt | 27 min |
| Apr 26, 5:56 PM CDT | Special Weather Statement | FWD | Henderson, Van Zandt | 34 min |
| Apr 26, 6:05 PM CDT | Tornado Warning | FWD | Rains, Van Zandt | 25 min |
Nearby
Tornado Warnings in Texas, 2024Every tornado warning in 2024Tornadoes in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.